After almost a week of wondering why Blake was feeling so lousy, we finally had a good chat with our primary oncologist and got some good answers. The short answer is that Yellow Slime when given at high doses can sometimes (rarely) leak into other parts of your body. In Blake's case, this leakage included the fluid around his lungs. This is what caused Blake's shortness of breath. It is even present in his tears, which explains his watering eyes. No one knows if this will happen the next time or not. Every patient is different. This is a rare reaction, so we can hope and pray that this won't happen again. (Actually, even if it was common, we could still pray...!)
Dr. Bedros also looked at Blake's leg and said it looks wonderful. Blake can't remember the last time he felt pain in his leg, which continues to be the best news of all.
And as usual, Dr. Bedros took a little extra time to chat with Blake. When the doctor found out that Blake was taking Latin, they had an awesome chat about the wisdom of that choice as the source of so many other languages. Dr. Bedros asked if Blake knew what other language he should study if he really wanted to know the foundation of language and Blake quickly replied "Greek"! We were cracking up listening to two bright people clearly enjoying a similar perspective on the world.
It is such a relief to know what is going on with Blake. Dr. Bedros several times referred to "the learning process" as we walk this journey. We are so thankful that we've learned what happened last week and feel ready, with God's grace and the doctor's expertise, to face the next steps.